Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 77, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 20, 2019, 6:02 PM EDT for 5 counties in Georgia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2019, 6:02 PM EDT (22:02 UTC)
- Expired
- Jun 20, 2019, 7:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Atkinson County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 71 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2219 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:35 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 20, 4:35 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 435 PM EDT Thu Jun 20 2019 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF SE GA AND NASSAU COUNTY UNTIL 10 PM THIS EVENING... .NEAR TERM [Through Friday night)... A moist and unstable (sfc based capes 3000-3500J) Sw flow to the north of a deep layer ridge and southeast of a trough under a moderate amount of shear was producing rounds of fast moving showers and storms producing heavy rains and strong and gusty winds. This activity will continue with the final round of showers and storms moving offshore by early this evening. Depending upon the amount of heating some of these storms may produce strong to possibly damaging winds in addition to heavy rain and frequent lightning. Next concern is that high-res models consistent on developing a squall line out ahead of short wave trough which will be moving across much of Se Ga this eve. This squall line will traverse Se Ga during the early eve and then weaken as it heads towards the I-10 corridor later in the evening due to loss of heating and weakening of trough. Due to steep lapse rates in combination to moderate amounts of deep shear and forced ascent...main concerns will be for severe storms capable of hail and damaging winds. SPC has all of Se Ga and Nassau county of Ne Fl until 10 pm this evening. As the short wave trough exits to the Ne on Friday...an upper ridge begins to build in across the Fl peninsula. Slightly drier air works into the Se Ga resulting in low coverage of storms there. However...PWATs of 1.80 to 2.00 inches will continue across Ne Fl and expecting a round of scattered afternoon storms enhanced by the west coast seabreeze. Shear values will not be as much as today but given heating and steep lapse rates...strong storms still possible with strong and gusty winds. Afternoon high temps in the mid 90s combined with the humidity will produce heat indices close to 105 degrees. Any storms that manage to get going will fade in the evening after loss of heating. .SHORT TERM (Saturday-Sunday night) Deep layer ridging will be across S Fl on Saturday and retrograde to the Gulf of Mexico Sunday providing a westerly flow on Saturday and northwest flow on Sunday. While the air mass will be somewhat drier...the low levels will be hotter with PWATs will still be above 1.50 inches. In addition...there will be some induced troughing over the area especially Sunday as the deep layer ridge moves into the gulf. This results in hot afternoons with scattered storms developing from seabreezes and weak troughing. Best rain rain chances will be across Se Ga and also east of the I-75 corridor across Ne Fl where collisions of seabreezes and outflows will occur. Given steep lapse rates and slightly drier air aloft...the concern would be for pulse storms capable of strong to possibly damaging winds. Hot afternoon temps in the mid 90s will combine with the humidity to produce afternoon heat indices of 105 to 108 degrees which is close to heat advisory criteria. .LONG TERM (Monday-Thursday)... The deep layer ridge will continue to slowly retrograde along the gulf coast while there is broad induced troughing across the region. The air mass will continue moist and unstable which will lead to scattered afternoon and evening storms each day enhanced by seabreezes and outflows. Temps to continue above climo. && .AVIATION...Passing showers and tstorms will continue to impact the terminals through this afternoon. Non-convective gusts of 25-30 kts are expected from the WSW with tstorms producing gusts of 35-40 kts. After 22Z, expect mainly lingering showers with another line of storms moving over SE GA this evening which could impact SSI during the evening hours. Heavy rainfall will cause restrictions to IFR/MVFR. Tonight, winds relax while remaining WSW as showers and thunderstorms decrease in coverage and intensity as they drift southward over NE FL. Low stratus could cause some early morning restrictions and trended toward FEW-SCT 1-2 kft at this time. && .MARINE...The combination of a ridge to the south and weak low passing to the north tonight will produce southwest winds reaching exercise caution criteria across the waters. The ridge to the south moves further north which decreases the gradient somewhat resulting in somewhat lower Sw winds and no headlines expected. Tail end of Squall Line may be moving across offshore across portions of the Se Ga waters this eve. Rip Currents: Low risk is expected for Friday. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 94 74 96 / 70 10 0 40 SSI 77 95 78 93 / 50 10 0 50 JAX 76 95 76 95 / 20 40 0 40 SGJ 76 94 76 93 / 20 40 10 30 GNV 75 93 75 93 / 20 40 10 10 OCF 76 92 74 93 / 20 30 0 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && PP/AE/MZ/KB
In the hours before
Special weather statement, Jun 20, 3:52 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
352 PM EDT Thu Jun 20 2019
GAZ162-163-350-202045-
Clinch GA-Echols GA-Southern Ware GA-
352 PM EDT Thu Jun 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR ECHOLS...CENTRAL WARE AND
SOUTHERN CLINCH COUNTIES UNTIL 445 PM EDT...
* At 352 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Lake Park, moving east at 45
mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Fargo, Statenville, Mayday and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3079 8313 3080 8313 3081 8310 3083 8310
3083 8309 3084 8309 3085 8303 3085 8301
3086 8301 3093 8248 3067 8245 3064 8314
TIME...MOT...LOC 1952Z 263DEG 40KT 3074 8316
23Special weather statement, Jun 20, 4:10 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
410 PM EDT Thu Jun 20 2019
GAZ132>135-202100-
Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-
410 PM EDT Thu Jun 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COFFEE...
NORTHWESTERN BACON...CENTRAL APPLING AND SOUTHEASTERN JEFF DAVIS
COUNTIES UNTIL 500 PM EDT...
* At 410 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles northeast of West Green, or
12 miles northwest of Alma, moving northeast at 25 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Baxley, Graham, Surrency, Plant Hatch, Denton and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3193 8230 3194 8229 3194 8228 3174 8215
3156 8264 3171 8275 3195 8237 3194 8236
3193 8232 3194 8231 3195 8231
TIME...MOT...LOC 2010Z 240DEG 23KT 3168 8263
23Special weather statement, Jun 20, 4:45 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
445 PM EDT Thu Jun 20 2019
GAZ135-136-202115-
Appling GA-Wayne GA-
445 PM EDT Thu Jun 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND
NORTHEASTERN APPLING COUNTIES UNTIL 515 PM EDT...
* At 445 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles north of Surrency, moving
east at 40 mph.
* Winds in excess of 45 mph possible with this storm.
* This storm will remain over mainly rural areas of northwestern
Wayne and northeastern Appling Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3192 8225 3190 8219 3190 8214 3191 8213
3189 8214 3189 8211 3186 8212 3182 8204
3182 8202 3180 8200 3172 8228 3189 8235
3193 8225
TIME...MOT...LOC 2045Z 248DEG 33KT 3184 8223
23Special weather statement, Jun 20, 4:54 PM EDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Jacksonville FL 454 PM EDT Thu Jun 20 2019 FLZ020-122-GAZ162-163-350-364-202145- Hamilton FL-Northern Columbia FL-Clinch GA-Western Charlton GA- Echols GA-Southern Ware GA- 454 PM EDT Thu Jun 20 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON...ECHOLS... SOUTH CENTRAL WARE...SOUTHEASTERN CLINCH AND WEST CENTRAL CHARLTON COUNTIES UNTIL 545 PM EDT... * At 454 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 8 miles east of Statenville, moving east at 40 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Jasper, Fargo and Needmore. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3051 8295 3075 8304 3097 8245 3068 8230 TIME...MOT...LOC 2054Z 247DEG 35KT 3067 8290 23
Special weather statement, Jun 20, 5:13 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
513 PM EDT Thu Jun 20 2019
FLZ020-GAZ162-202200-
Hamilton FL-Echols GA-
513 PM EDT Thu Jun 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON AND WESTERN
ECHOLS COUNTIES UNTIL 600 PM EDT...
* At 513 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 12 miles southeast of Quitman,
moving east at 45 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jasper, Jennings, Statenville and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3063 8314 3078 8314 3080 8313 3081 8310
3082 8310 3086 8293 3085 8292 3053 8281
3050 8324 3052 8324 3055 8326 3059 8326
3063 8328
TIME...MOT...LOC 2113Z 261DEG 37KT 3066 8342
23Special weather statement, Jun 20, 5:33 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
533 PM EDT Thu Jun 20 2019
GAZ132>136-149-202230-
Bacon GA-Appling GA-Atkinson GA-Coffee GA-Jeff Davis GA-Wayne GA-
533 PM EDT Thu Jun 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...ATKINSON...BACON...
NORTHWESTERN WAYNE...APPLING AND JEFF DAVIS COUNTIES UNTIL 630 PM
EDT...
* At 533 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 9 miles
southeast of East Dublin to near Albany. Movement was southeast at
45 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Douglas, Baxley, Hazlehurst, Alma, Pearson, Willacoochee, Broxton,
Ambrose, Graham and Surrency.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3191 8213 3182 8201 3175 8213 3147 8214
3153 8223 3142 8240 3147 8250 3147 8263
3128 8263 3127 8270 3118 8267 3118 8305
3119 8305 3128 8303 3146 8315 3166 8300
3179 8299 3178 8287 3192 8268 3197 8248
TIME...MOT...LOC 2133Z 312DEG 45KT 3243 8279 3163 8422
23The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:32 AM EDT | Special Weather Statement | JAX | Baker | 43 min |
| Jun 20, 10:32 AM EDT | Special Weather Statement | JAX | Union | 13 min |
| Jun 20, 10:41 AM EDT | Special Weather Statement | JAX | Duval | 34 min |
| Jun 20, 10:48 AM EDT | Special Marine Warning | JAX | 87 min | |
| Jun 20, 11:23 AM EDT | Special Weather Statement | JAX | Columbia | 37 min |
| Jun 20, 11:58 AM EDT | Special Weather Statement | JAX | Saint Johns | 17 min |
| Jun 20, 12:00 PM EDT | Special Marine Warning | JAX | 60 min | |
| Jun 20, 12:05 PM EDT | Special Weather Statement | JAX | Hamilton | 40 min |
| Jun 20, 12:17 PM EDT | Special Weather Statement | JAX | Bradford, Union | 43 min |
| Jun 20, 12:18 PM EDT | Special Weather Statement | JAX | Clay | 42 min |
| Jun 20, 12:54 PM EDT | Special Weather Statement | JAX | Clay | 36 min |
| Jun 20, 12:58 PM EDT | Special Marine Warning | JAX | 47 min | |
| Jun 20, 1:01 PM EDT | Special Weather Statement | JAX | Bradford, Union | 44 min |
| Jun 20, 1:13 PM EDT | Special Weather Statement | JAX | Saint Johns | 32 min |
| Jun 20, 1:27 PM EDT | Special Weather Statement | JAX | Duval, Nassau | 33 min |
| Jun 20, 1:52 PM EDT | Special Marine Warning | JAX | 53 min | |
| Jun 20, 2:03 PM EDT | Special Marine Warning | JAX | 33 min | |
| Jun 20, 2:19 PM EDT | Special Marine Warning | JAX | 34 min | |
| Jun 20, 3:21 PM EDT | Special Weather Statement | JAX | Putnam | 39 min |
| Jun 20, 4:08 PM EDT | Special Marine Warning | JAX | 67 min | |
| Jun 20, 4:58 PM EDT | Special Marine Warning | JAX | 52 min | |
| Jun 20, 3:52 PM EDT | Special Weather Statement | JAX | Echols | 53 min |
| Jun 20, 4:10 PM EDT | Special Weather Statement | JAX | Appling | 50 min |
| Jun 20, 4:45 PM EDT | Special Weather Statement | JAX | Appling | 30 min |
| Jun 20, 4:54 PM EDT | Special Weather Statement | JAX | Echols | 51 min |
| Jun 20, 5:13 PM EDT | Special Weather Statement | JAX | Echols | 47 min |
| Jun 20, 5:33 PM EDT | Special Weather Statement | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis | 57 min |
| Jun 20, 5:48 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 27 min |
| Jun 20, 6:49 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Clinch, Coffee, Echols and 2 more | 56 min |
| Jun 20, 7:39 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Clinch, Pierce, Ware and 1 more | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.